MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115814
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Pain (1994); Swelling (2091)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to why the issue presented.A root cause is undetermined at this time.Additional information was requested.The user facility provided additional information however reports the responses are preliminary based on their ongoing investigation.Should additional information be provided, a supplemental mdr will be submitted.As reported the sample is not available for evaluation.A review of the manufacturing records was performed and found that the lot was manufactured to specification.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was reported to davol by the fda via medwatch 3500a report: note: see attached pdf of 3500a medwatch report (b)(4) and through follow up with contact.On (b)(6) 2017 the patient underwent a left incarcerated inguinal hernia repair with implant of a bard modified kugel hernia patch.Per contact the patch was soaked in antibiotic solution and then placed in the preperitoneal space via the internal ring.The straps were retracted anteriorly.Superior strap was sutured to the internal oblique muscle with 2-0 pds mattress suture.Inferior strap was sutured to the internal oblique muscle with 2-0 pds mattress suture.Excess straps were excised.As reported on (b)(6) 2017, four days post implant; the patient presented to the hospital er with testicular swelling, pain and dysuria and underwent an additional procedure.Per contact an anterior cystotomy was performed.A large piece of mesh was retrieved inside the bladder.The patch was removed completely.There was an approximate 1 cm hole identified in the bladder wall, which was closed with a running stitch of 2-0 chromic suture.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6699338
Report Number1213643-2017-00391
Device Sequence Number1736404
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819(17)211028(10)HUAX2001
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type User Facility
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0115814
Device Lot NumberHUAX2001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR